MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Catalog Number PRW35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 11/12/2024 d4 batch # unk b3: unknown; captured as awareness date d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Did the device lock out and could not be fired at all? 2.Or was the trigger advanced with no staples deployed? 3.Were there missing staples from the staple line? 4.If the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure that the staples did not close properly.There was no patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/21/2024.Additional information was requested, and the following was obtained: did the device lock out and could not be fired at all? i do not think it locked; they were still able to fire the stapler.Or was the trigger advanced with no staples deployed? i do not know the answer to this question.Were there missing staples from the staple line? i do not know the answer to this question.If the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? i included some staples in the biohazard bag i sent the staplers in, i can't remember what they looked like.They did not close properly.
 
Additional Manufacturer Narrative
(b)(4).Date sent 1/6/2025.D4 batch #131d98.Corrected data d4: udi#.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the prw35 device was returned with no apparent damage, fully functional.When tested for functionality the device fired and formed the remaining 12 staples as intended.The device fired without any difficulties and the staples were noted to have the proper box shape.In addition, a tyvek was received along with the device.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: with two tissue forceps, pick up each wound edge individually and approximate the edges.Or, with one tissue forcep, pull skin edges together until edges evert.Or apply tension to end of the incision, such that the tissue edges begin to approximate themselves.One forcep can be used to ensure that the edges are everted.Position the instrument over the everted skin edges, aligning the instrument arrow with the center of the incision at a 50° - 60° angle from the skin.Squeeze the trigger until you touch plastic trigger to plastic handle (plastic to plastic), then release the trigger and move the instrument off the incision.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device lot number 131d98, and no non-conformances were identified.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20662658
Report Number3005075853-2024-08587
Device Sequence Number8502962
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public(01)10705036013020(17)290531(10)131D98
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRW35
Device Lot Number131D98
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/19/2024
12/30/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/21/2024
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown